Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS Des Moines, IA

June 14, 20135 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 14, 2013, 10:50 PM CDT for 5 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2013, 10:50 PM CDT (03:50 UTC)
Expired
Jun 15, 2013, 5:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Audubon County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA

The radar

The Des Moines radar (KDMX), 56 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3825 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
4.2
Supercell composite
29.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WGUS53 KDMX 150350
FFWDMX
IAC001-009-049-077-121-151000-
/O.NEW.KDMX.FF.W.0040.130615T0350Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT FRI JUN 14 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  NORTHEASTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
  NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 500 AM CDT SATURDAY

* AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN   
  HAS FALLEN IN THE AREA.


* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DE
  SOTO...EARLHAM...GUTHRIE CENTER...STUART AND WINTERSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
      4186 9500 4186 9475 4174 9474 4168 9438

$$
4 follow-up statements
805 
WGUS73 KDMX 150504
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1204 AM CDT SAT JUN 15 2013

IAC001-009-049-077-121-151000-
/O.CON.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
1204 AM CDT SAT JUN 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES UNTIL 500 AM CDT...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WITH 
RAINFALL ESTIMATES OF 2 TO 4 INCHES.  THE HEAVIEST RAINFALL HAS 
SHIFTED TO THE SOUTH HOWEVER.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
DE SOTO...EARLHAM...GUTHRIE CENTER...STUART AND WINTERSET.

MADISON COUNTY LAW ENFORCEMENT REPORTED THAT U.S. HIGHWAY 169 WAS 
FLOODING BETWEEN BEVINGTON AND PATTERSON.  SOME SHOULDER EROSION 
OCCURRED NORTH OF WINTERSET.  

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BEAR 
CREEK...SOUTH RACCOON RIVER...BEAVER CREEK...MIDDLE RACCOON 
RIVER...BULGER CREEK...MIDDLE RIVER...PLUNGER CREEK...NORTH 
RIVER...NORTH TURKEY CREEK...CEDAR CREEK...EAST NISHNABOTNA 
RIVER...EAST BRANCH WEST NISHNABOTNA RIVER...TROUBLESOME 
CREEK...DAVIDS CREEK...BLUEGRASS CREEK...MASON CREEK...SEELY 
CREEK...FROST CREEK...LONE GROVE CREEK...BRUSHY CREEK...BUSH 
BRANCH...HOWERDON CREEK...CLANTON CREEK...DEER CREEK...MOSQUITO 
CREEK...BAY BRANCH...PANTHER CREEK...COAL CREEK...BADGER 
CREEK...NORTH BRANCH NORTH RIVER...TOM CREEK...JIM CREEK...LONG 
BRANCH...BRUCE BRANCH...SOUTH BEAVER CREEK AND NORTH RACCOON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
      4186 9500 4186 9475 4174 9474 4168 9438

$$
929 
WGUS73 KDMX 150510 CCA
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT SAT JUN 15 2013

IAC001-009-049-077-121-151000-
/O.CON.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
1210 AM CDT SAT JUN 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES UNTIL 500 AM CDT...

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WITH 
RAINFALL ESTIMATES OF 2 TO 4 INCHES.  THE HEAVIEST RAINFALL HAS 
SHIFTED TO THE SOUTH HOWEVER.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
DE SOTO...EARLHAM...GUTHRIE CENTER...STUART AND WINTERSET.

MADISON COUNTY LAW ENFORCEMENT REPORTED THAT U.S. HIGHWAY 92 WAS 
FLOODING BETWEEN BEVINGTON AND PATTERSON.  SOME SHOULDER EROSION 
OCCURRED NORTH OF WINTERSET.  

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BEAR 
CREEK...SOUTH RACCOON RIVER...BEAVER CREEK...MIDDLE RACCOON 
RIVER...BULGER CREEK...MIDDLE RIVER...PLUNGER CREEK...NORTH 
RIVER...NORTH TURKEY CREEK...CEDAR CREEK...EAST NISHNABOTNA 
RIVER...EAST BRANCH WEST NISHNABOTNA RIVER...TROUBLESOME 
CREEK...DAVIDS CREEK...BLUEGRASS CREEK...MASON CREEK...SEELY 
CREEK...FROST CREEK...LONE GROVE CREEK...BRUSHY CREEK...BUSH 
BRANCH...HOWERDON CREEK...CLANTON CREEK...DEER CREEK...MOSQUITO 
CREEK...BAY BRANCH...PANTHER CREEK...COAL CREEK...BADGER 
CREEK...NORTH BRANCH NORTH RIVER...TOM CREEK...JIM CREEK...LONG 
BRANCH...BRUCE BRANCH...SOUTH BEAVER CREEK AND NORTH RACCOON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
      4186 9500 4186 9475 4174 9474 4168 9438

$$
788 
WGUS73 KDMX 150557
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1257 AM CDT SAT JUN 15 2013

IAC001-009-049-077-121-151000-
/O.CON.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
1257 AM CDT SAT JUN 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES UNTIL 500 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN PARTS OF THE WARNED AREA.  
THE HEAVIEST RAIN FALL HAS SHIFTED TO THE SOUTH AND EAST...HOWEVER 
RAIN WILL CONTINUE FOR THE NEXT FEW HOURS.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...DE SOTO...EARLHAM...
GUTHRIE CENTER...STUART AND WINTERSET.

MADISON COUNTY LAW ENFORCEMENT REPORTED THAT U.S. HIGHWAY 92 WAS 
FLOODING BETWEEN BEVINGTON AND PATTERSON.  SOME SHOULDER EROSION 
OCCURRED NORTH OF WINTERSET.  

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
BEAR CREEK...SOUTH RACCOON RIVER...BEAVER CREEK...MIDDLE RACCOON
RIVER...BULGER CREEK...MIDDLE RIVER...PLUNGER CREEK...NORTH RIVER...
NORTH TURKEY CREEK...CEDAR CREEK...EAST NISHNABOTNA RIVER...EAST
BRANCH WEST NISHNABOTNA RIVER...TROUBLESOME CREEK...DAVIDS CREEK...
BLUEGRASS CREEK...MASON CREEK...SEELY CREEK...FROST CREEK...LONE
GROVE CREEK...BRUSHY CREEK...BUSH BRANCH...HOWERDON CREEK...CLANTON
CREEK...DEER CREEK...MOSQUITO CREEK...BAY BRANCH...PANTHER CREEK...
COAL CREEK...BADGER CREEK...NORTH BRANCH NORTH RIVER...TOM CREEK...
JIM CREEK...LONG BRANCH...BRUCE BRANCH...SOUTH BEAVER CREEK AND NORTH
RACCOON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
      4186 9500 4186 9475 4174 9474 4168 9438

$$
927 
WGUS73 KDMX 150657
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
157 AM CDT SAT JUN 15 2013

IAC001-009-049-077-121-150711-
/O.CAN.KDMX.FF.W.0040.000000T0000Z-130615T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON IA-GUTHRIE IA-ADAIR IA-AUDUBON IA-DALLAS IA-
157 AM CDT SAT JUN 15 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN DALLAS...
NORTHEASTERN AUDUBON...NORTHEASTERN ADAIR...SOUTHERN GUTHRIE AND
NORTHERN MADISON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA ARE BEGINNING TO RECEDE...ENDING THE 
FLASH FLOOD THREAT. HOWEVER...IT WILL TAKE TIME FOR WATERS TO RECEDE 
FULLY AND SOME ROADS ARE STILL BEING AFFECTED IN THE 
AREA...THEREFORE THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN 
AREAL FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT 
IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4169 9428 4150 9393 4131 9378 4132 9430
      4186 9500 4186 9475 4174 9474 4168 9438

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 8:25 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 14, 8:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI JUN 14 2013

.UPDATE...
ISSUED AT 811 PM CDT FRI JUN 14 2013

HAVE EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE ENTIRE CWA.
WITH LATE AFTERNOON/EARLY EVENING RAINFALLS PRODUCING NEW RAINFALL
TOTALS OF AROUND ONE INCH ACROSS MUCH OF THE CENTRAL AND SOUTHERN
CWA...LEADING TO AN INCREASED RISK OF FLASH FLOODING WITH ANY
ADDITIONAL RAINFALL. IN ADDITION...CURRENT COMPLEX OF STORMS ACROSS
EASTERN NEBRASKA IS SET TO TRACK INTO CENTRAL IOWA THROUGHOUT THE
OVERNIGHT HOURS. MOISTURE CONVERGENCE AND FORCING INCREASES ACROSS
SOUTHERN IOWA...AND HIGH RES MODELS INCLUDING THE HRRR...INDICATE
THAT SOME STORMS MAY TRACK ACROSS SOUTHERN IOWA. SPC MESO ANALYSIS
INDICATES PWAT VALUES ACROSS THE CWA OF 1.5 INCHES OR
GREATER. STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL
RATES...POTENTIALLY LEADING TO FLASH FLOODING. HAVE ONLY EXTENDED
THE WATCH IN AREA...AND ANTICIPATE ALLOWING PORTIONS TO BE EXPIRED
AFTER THREAT HAS PASSED.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 346 PM CDT FRI JUN 14 2013 PRIMARY CONCERNS WILL OF
COURSE BE CONVECTIVE TRENDS OVERNIGHT. CURRENT SCENARIO HAS
TYPICAL MID JUNE RING OF FIRE IN PLACE OVER SRN CONUS RIDGE WITH
RING DELINEATED FAIRLY NICELY BY NARROW RIBBON OF HIGH K INDICES
FROM NE ACROSS NE INTO IA. MCV FROM OVERNIGHT CONVECTION IS
CURRENTLY MOVING INTO SERN IA WITH DEPARTING MCS...WHILE ANOTHER
CLUSTER HAS DEVELOPED ON TRAILING SPIRAL WITHIN WEAK BROAD QG
FORCING. PRIMARY ATTENTION WILL BE UPSTREAM HOWEVER LOOKING AT
GENESIS REGION OVER NE. K INDEX RIBBON IS CURRENT COINCIDENT WITH
SURFACE BOUNDARY JUST WEST OF O NEILL AND BROKEN BOW...WHICH IS
ALSO AN AREA OF DEEPER MOISTURE CONVERGENCE. NOSE OF 3000 PLUS
MLCAPES REACHES INTO THIS AREA WITH MLCINH CONTINUING TO ERODE.
THIS COULD CERTAINLY BE AN AREA WHERE SURFACE BASED CONVECTION
DEVELOPS AND EVENTUALLY REACHES IA LATER THIS EVENING.

IF STORMS FROM THIS AREA DO NOT MAKE IT INTO IA...ADDITIONAL
ELEVATED DEVELOPMENT MAY OCCUR WITH STRONG ISENT LIFT NOTED ALONG
310K ISENT SURFACE AT BASE OF STEEPER LAPSE RATES AND SHOULD
TRIGGER MCS ANYWAY. ELEVATED CINH APPEARS DECENT BUT LIKELY NOT
GREAT ENOUGH TO OVERCOME ISENT LIFT. SOUNDINGS ARE SOMEWHAT DRY
1-3KM SO WITH ELEVATED CAPES OVER 2000 J/KG AT TIMES LARGE HAIL
AND DAMAGING WINDS WOULD BOTH BE A THREAT.

.LONG TERM.../SATURDAY THROUGH FRIDAY/...
ISSUED AT 346 PM CDT FRI JUN 14 2013

MAIN FORECAST CONCERN IS WITH TIMING OF CONVECTION AND HEAVY
RAIN/SEVERE POTENTIAL ASSOCIATED WITH THE CONVECTION SATURDAY
AND SATURDAY NIGHT. MODELS IN GOOD OVERALL SYNOPTIC AGREEMENT
THROUGH SUNDAY...BUT HAVE DIFFERENCES WRT TO PRECIP
TOTALS...LOCATION AND TIMING. LEANED TOWARD A BLEND THROUGH
SUNDAY...THEN THE ECMWF MONDAY THROUGH THURSDAY.

SATURDAY AND SUNDAY...SURFACE BOUNDARY LAYS UP ACROSS NORTHERN IOWA
SATURDAY MORNING AND SHOULD ALLOW FOR OVERNIGHT CONVECTION TO BE
CONFINED TO NORTHERN PORTIONS OF THE FORECAST AREA BETWEEN 12 AND
18Z SATURDAY. ONCE THE NEXT 500MB VORT MAX AND SHORTWAVE MOVE
ACROSS THE STATE BY THE AFTERNOON SATURDAY...CONVECTION LOOKS TO
REDEVELOP OVER CENTRAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA
PAST 20Z SATURDAY AND PERSIST INTO THE EVENING HOURS. WARM LAYER
CLOUD DEPTH RANGES FROM 12000 TO 13000 FEET WITH PRECIPITABLE
WATER VALUES NEARING 2 INCHES BY SATURDAY AFTERNOON...SO EFFICIENT
RAIN PRODUCERS ARE LIKELY. AS FAR AS THE SEVERE POTENTIAL...BEST
INSTABILITY WILL BE CONFINED GENERALLY ALONG AND EAST OF
INTERSTATE 35 SATURDAY AFTERNOON WITH MLCAPE RANGING FROM 2000
J/KG TO NEAR 4000 J/KG. NOT ANTICIPATING MUCH CLEARING ACROSS THE
FORECAST AREA SATURDAY TO ALLOW FOR SURFACE BASED INSTABILITY TO
INCREASE. DEEP LAYER SHEAR IN THE 25 TO 40 KNOT RANGE AND SO NOT
THE BEST ENVIRONMENT OF ORGANIZED LONG UPDRAFTS...BUT LOW LEVEL
SHEAR SOME WHAT FAVORABLE FOR TORNADIC POTENTIAL. HAVE BEST POPS
ACROSS CENTRAL TO SOUTHEAST PORTIONS OF THE FORECAST AREA SATURDAY
AFTERNOON AND EVENING. FRONT LOOKS TO SAG FAR ENOUGH SOUTH TO
CONFINE POPS ACROSS SOUTHERN IOWA BY SUNDAY MORNING. WENT A LITTLE
ABOVE GUIDANCE FOR MAX TEMPS ON SUNDAY WITH DRY WEATHER
ANTICIPATED MUCH OF THE DAY.

SUNDAY NIGHT THROUGH THURSDAY...COLD FRONT MOVES THROUGH DURING THE
DAY MONDAY WITH CONVECTION POTENTIAL LATE SUNDAY NIGHT INTO EARLY
MONDAY MORNING. GFS HAS MUCH MORE PRECIP THAN THE ECMWF AND LEANED
TOWARD THE ECMWF AS SOUNDINGS NOT REALLY SUPPORTIVE OF THE AMOUNT
PRECIP GFS HAS GOING ON MONDAY. REGARDLESS...KEPT POPS ACROSS THE
EAST MONDAY MORNING AND INCREASED POPS OVER THE SOUTH LATE SUNDAY
NIGHT.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH MUCH OF THE
WEEK AND ALLOW FOR SOME MUCH NEEDED DRY WEATHER. NEXT POTENTIAL FOR
RAIN LOOKS TO BE BY THURSDAY WITH A WEAK SHORTWAVE CUTTING ACROSS
THE REGION.

&&

.AVIATION...15/00Z
ISSUED AT 627 PM CDT FRI JUN 14 2013

AREA OF SHRA/TSRA WILL CONTINUE TO PUSH EASTWARD AFFECTING
KDSM/KOTM/KALO THROUGH THE BEGINNING OF THE PERIOD. ANTICIPATE
ANOTHER AREA OF SHRA/TSRA TO DEVELOP ACROSS NE AND PUSH INTO
IOWA...AFFECTING SITES TOWARDS 06Z-12Z. HAVE LIMITED TSRA MENTION
ATTM PAST 06Z WITH UNCERTAINTY AT SITES. WILL ALSO LIKELY SEE SHRA
LINGERING THROUGH THE DAY AT NORTHERN SITES..KMCW/KALO BEFORE
PUSHING SOUTH LATE IN THE PERIOD. CEILINGS AND VISIBILITIES WILL
REMAIN PRIMARILY VFR...THOUGH MAY BE REDUCED TO MVFR OR LOWER FROM
TIME TO TIME WITH SHRA/TSRA.

&&

.HYDROLOGY...
ISSUED AT 346 PM CDT FRI JUN 14 2013 ALTHOUGH THE ENVIRONMENT IS
NOT IDEAL WITH SOUNDINGS STILL SHOWING SOME 1-3KM DRY
AIR...SOUNDINGS DO SHOW SOMEWHAT MORE FAVORABLE CONDITIONS AND
DEEPER MOISTURE ACROSS NERN SECTIONS OVERNIGHT. CURRENT 1.7 INCH
PLUS PWATS REMAIN IN PLACE AND EVEN PUSH 2 INCHES AT TIMES WITH
WARM CLOUD DEPTHS INCREASING. MEAN WINDS ARE A LITTLE STRONG...UP
TO 35 KTS AT TIMES...HOWEVER STRONG MOISTURE TRANSPORT WILL HELP
FEED MCS AND ALSO CAUSE CORFIDI VECTORS TO REGENERATE SRN PORTIONS
OF COMPLEX. THUS SEE NO REASON TO ALTER GOING FLASH FLOOD WATCH AT
THIS POINT. FURTHER EXPANSION MAY BE NEEDED SOUTHWARD AS WELL
DEPENDING ON HOW CONVECTIVE TRENDS PLAY OUT. WILL CONTINUE HEAVY
RAIN WORDING IN FORECAST AS WELL.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

UPDATE...AWB
SHORT TERM...SMALL
LONG TERM...PODRAZIK
AVIATION...AWB
HYDROLOGY...SMALL
Hazardous weather outlook, Jun 14, 5:33 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
533 AM CDT FRI JUN 14 2013

IAZ004>007-015>017-023>028-033>039-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
533 AM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO
TONIGHT. SOME SEVERE WEATHER IS POSSIBLE WITH MAIN THREAT FROM
HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WITH MAY
LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH HEAVY RAIN
REMAINING POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
AREA THROUGH SATURDAY AFTERNOON. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

THERE WILL BE ADDITIONAL THREAT OF ISOLATED TO SCATTERED
THUNDERSTORMS ON SATURDAY EVENING AND THEN AGAIN SUNDAY AFTERNOON
INTO EARLY MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THOSE TIMES.
THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE
SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-151100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
533 AM CDT FRI JUN 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO
TONIGHT. SOME STORMS MAY BE SEVERE LATER THIS AFTERNOON INTO THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS CHANCES WILL REMAIN INTO SATURDAY WITH SEVERE
WEATHER ONCE AGAIN POSSIBLE BY AFTERNOON WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT ALONG WITH HEAVY RAINFALL.

THUNDERSTORMS CHANCES REMAIN FROM SATURDAY NIGHT INTO MONDAY
MORNING ALTHOUGH THE SEVERE WEATHER THREAT APPEARS MINIMAL.
THUNDERSTORM CHANCES EMERGE ONCE AGAIN BY NEXT THURSDAY BUT THE
SEVERE WEATHER THREAT CANNOT BE DETERMINED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT AS WELL
AS SATURDAY AFTERNOON.

CC

In the hours before

Local storm report, Jun 14, 10:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLASH FLOOD      BAYARD                  41.85N 94.56W
06/14/2013                   GUTHRIE            IA   EMERGENCY MNGR

            6 TO 8 INCHES OF WATER OVER SEVERAL STREETS IN BAYARD.
            WATER OVER THE UNDERPASS OF HIGHWAY 25 IN BAYARD

&&

PODRAZIK
Local storm report, Jun 14, 10:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FLASH FLOOD      2 E COON RAPIDS         41.87N 94.63W
06/14/2013                   CARROLL            IA   911 CALL CENTER

            WATER OVER A AVENUE ALONG GUTHRIE/CARROLL COUNTY LINE.
            FROM CARROLL COUNTY DISPATCH. WATER ALSO OVER AN UNKNOWN
            PORTION OF TIMBER AVE.

&&

SMALL
Local storm report, Jun 14, 10:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     2 WNW CARROLL           42.08N 94.90W
06/14/2013  M58.00 MPH       CARROLL            IA   911 CALL CENTER

            RWIS

0935 PM     TSTM WND GST     CARROLL AIRPORT         42.05N 94.79W
06/14/2013  M67.00 MPH       CARROLL            IA   AWOS

&&

MS JUN 13
Special weather statement, Jun 14, 10:26 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT FRI JUN 14 2013

IAZ004>006-015-016-024-025-035-150430-
EMMET-HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-WEBSTER-WINNEBAGO-WRIGHT-
1026 PM CDT FRI JUN 14 2013

...LINE OF THUNDERSTORMS PRODUCING SMALL HAIL AND HEAVY RAIN...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES NORTHWEST
OF ALGONA TO 7 MILES SOUTHEAST OF FORT DODGE...MOVING NORTHEAST AT 45
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  DOLLIVER...           WHITTEMORE...         RINGSTED...
  DAKOTA CITY...        BODE...               BADGER...
  VINCENT...            THOR...               LIVERMORE...
  FENTON...             ALGONA AIRPORT...     LONE ROCK...
  HARDY...              ARMSTRONG...          ALGONA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AWB
Local storm report, Jun 14, 10:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HEAVY RAIN       COON RAPIDS             41.87N 94.68W
06/14/2013  M5.20 INCH       CARROLL            IA   CO-OP OBSERVER

&&

BF
Local storm report, Jun 14, 10:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT FRI JUN 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     FLASH FLOOD      1 WNW COON RAPIDS       41.88N 94.70W
06/14/2013                   CARROLL            IA   PUBLIC

            WATER OVER HIGHWAY 141 WEST OF COON RAPIDS. VIA SOCIAL
            MEDIA.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:16 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie44 min
Jun 14, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 14, 9:00 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene45 min
Jun 14, 9:06 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison54 min
Jun 14, 9:17 PM CDTFlash Flood WarningDMXCarroll, Greene, Guthrie6 hr
Jun 14, 9:34 PM CDTFlash Flood WarningDMXCarroll, Greene6 hr
Jun 14, 9:41 PM CDTSevere Thunderstorm WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie49 min
Jun 14, 9:49 PM CDTSevere Thunderstorm WarningDMXMadison26 min
Jun 14, 10:00 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie45 min
Jun 14, 10:50 PM CDTSevere Thunderstorm WarningDMXMadison, Union, Warren55 min
Jun 14, 11:13 PM CDTSevere Thunderstorm WarningDMXDallas, Polk47 min
Jun 14, 11:23 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren and 1 more52 min
Jun 14, 11:44 PM CDTSevere Thunderstorm WarningDMXWarren31 min
Jun 15, 1:56 AM CDTAreal Flood WarningDMXAdair, Audubon, Dallas, Guthrie, Madison8 hr
Jun 15, 3:33 AM CDTAreal Flood WarningDMXCarroll, Greene, Guthrie6 hr
Jun 15, 10:07 AM CDTAreal Flood WarningDMXMadison12 hr
Jun 15, 10:26 AM CDTRiver Flood WarningDMXPolk5 days
Jun 15, 10:26 AM CDTRiver Flood WarningDMXPolk5 days
Jun 15, 10:48 AM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.